Jump to content

Opiates, Opiods and pupil constriction


Recommended Posts

So since having acquired HPPD, I found my way to hydrocodone and eventually to Oxycodone because of self-medicating purposes. Slowly I started to notice that with the side effect of pupil constriction from this class of drugs, most of my visuals clear up. Starbursts and halos vanish, trails are reduced, ghosting is reduced, etc. Basically every symptom is reduced until the rebound when the drug wears off and then of course everything comes back and is worse until i sleep it off.

I'm not encouraging people to self-medicate with pain killers for this purpose at all. Infact I advise against it. I simply want to know if anyone else has an opinion or experiences they'd like to share as im very interested in this aspect of the disorder. (pupil size in relation to visual intensity.)

Link to comment
Share on other sites

Codeine and hydrocodone have a a positive affect on my symptoms, and the affect is not just making me high and forgetting them.

Both the codeine and hydrocodone eleviate my dp/dr, the codeine has minimal effects on the visuals though, I have checked my pupil size in regards to this though and codeine doesn't conctrict my pupils very much, so I feel this must be why the visuals aren't dampened, I do think pupil size has a big role in this condition. When my dp/dr is at it's worst my pupils are huge!

The hyrdocodone eleviated my dp/dr also but I did not have a sufficient dose, so I cannot comment on whether it helps my visuals, If I am able to try a larger dose I will post my results.

Too bad opiates are addictive and aren't very nice to move around on, and the tolerance and all sorts of negative factors surrounding them. Otherwise these drugs would be helpful in my opinion, but the negatives outweigh the benefits, which are only short term anyway. I don't think anyone should try these just to see if they help though, these are pain medications and should be used for that.

Link to comment
Share on other sites

I'll let you know tomorrow if they refill my script. I hate opiate w/d's, but when the doc give's me pills for back pain kinda have to take em.

????Ever since this boards font changed the other day, this site is running very slow on my pc! Is it just mine cause everything else is working fine?

Link to comment
Share on other sites

Doc refilled my rx today and I noticed my pupils are smaller and my visuals are never as bad on any type of opiate. Prob cause it reduces my anxiety and so my visuals fade. My dp/dr almost goes completely away whenever I take pain killers, but since I become tolerant to them so quick and the w/d's are hell to say the least, of course it's not worth it in the long run.

I have taken methadone in the past just for fun and my hppd basically faded then as well but once again just another horrible addiction. There's no way around hppd w/ meds I've tried everything. Eating healthy, exercising, being productive and sleeping 8 hrs. a night is my closest cure.

Link to comment
Share on other sites

Been there done that and i would never bash down on anyone self-medicating.

Just remember that things can get better with meds and when you do and you get off the opiates its very hard to recognize yourself and it can be a hit in the face.

Also i didn't have lots of memories that i could recognize myself with from the periods of opiates. Its like three years of haze that has gone by.

But if the option is full blown DP/DR for a long time then i understand anyone doing opiates, at least until you get an option that can make your better (like future meds).

Link to comment
Share on other sites

Been there done that and i would never bash down on anyone self-medicating.

Just remember that things can get better with meds and when you do and you get off the opiates its very hard to recognize yourself and it can be a hit in the face.

Also i didn't have lots of memories that i could recognize myself with from the periods of opiates. Its like three years of haze that has gone by.

But if the option is full blown DP/DR for a long time then i understand anyone doing opiates, at least until you get an option that can make your better (like future meds).

Of course, but I think opiates are hard drug to work around, the addiction is (from what I can gather from knowing addicts) a lot worse than what we are suffering (give or take some people)

I wouldn't bash anyone down for self medicating, that would make me hypocritical, but I do not codone it, especially opiates.

Link to comment
Share on other sites

Of course, but I think opiates are hard drug to work around, the addiction is (from what I can gather from knowing addicts) a lot worse than what we are suffering (give or take some people)

I wouldn't bash anyone down for self medicating, that would make me hypocritical, but I do not codone it, especially opiates.

I only use opiates 2-3 times a week at the most and it's mostly on the weekends. I used to use them almost everyday and I quickly learned that the constipation, the tolerance and dope sickness is not worth it at all. I actually started to get into tar H (snorting) and after about 3 weeks of that I came to my senses and made the choice to quit before I found myself at a deadend down the other road with no where to go. However, I get headaches quite frequently and am prescribed Tramadol and I take that as prescribed and the effects greatly diminish dp/dr as well as visuals. And they clear up my headaches too.

Link to comment
Share on other sites

  • 2 months later...

i use opiates everyother day almost(well tramadol a codiene analoug not really a opiate but tickles the receptors and works better then hydrocodone for me personally for some reason) for pancreatic pain and to subdue urges toward alcohol and other nonsence... the pupil constriction does provide a clarity, but hppd def still dominates the visual field.

Link to comment
Share on other sites

Opiates mightve triggered my DP/DR (to be fair it couldve also been caffeine so idk.) But they definitely worsened my symptoms, especially on the days after, definitely but not so much in the long run, but ive never seen heavier trails and after images than i have when coming down from oxycodone.

Link to comment
Share on other sites

When your coming down from opiates everything is intesified. Wait for about 7 days and all should return to normal.

While you're on opiates it relieves hppd symptoms so much that once your off them it's hard to imagine you ever fealt so bad in the first place. I've been getting them prescribed for a while and I'm about to tell my doc to stop giving them to me & just stick to muscle relaxers. Soma and Zanaflex work the best for me. Most doc's don't like giving out soma but zanaflex is pretty damn strong and wipes out my headpressure for a few hrs!!

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.